Translator Disclaimer
2011 Pinwheels and nullhomologous surgery on $4$–manifolds with $b^+=1$
Ronald Fintushel, Ronald J Stern
Algebr. Geom. Topol. 11(3): 1649-1699 (2011). DOI: 10.2140/agt.2011.11.1649

Abstract

We present a method for finding embedded nullhomologous tori in standard 4–manifolds which can be utilized to change their smooth structure. As an application, we show how to obtain infinite families of simply connected smooth 4–manifolds with b+=1 and b=2,,7, via surgery on nullhomologous tori embedded in the standard manifolds 2#k¯2, k=2,,7.

Citation

Download Citation

Ronald Fintushel. Ronald J Stern. "Pinwheels and nullhomologous surgery on $4$–manifolds with $b^+=1$." Algebr. Geom. Topol. 11 (3) 1649 - 1699, 2011. https://doi.org/10.2140/agt.2011.11.1649

Information

Received: 8 November 2010; Accepted: 17 March 2011; Published: 2011
First available in Project Euclid: 19 December 2017

zbMATH: 1234.57035
MathSciNet: MR2821436
Digital Object Identifier: 10.2140/agt.2011.11.1649

Subjects:
Primary: 57R55
Secondary: 14J26, 53D05, 57R57

Rights: Copyright © 2011 Mathematical Sciences Publishers

JOURNAL ARTICLE
51 PAGES


SHARE
Vol.11 • No. 3 • 2011
MSP
Back to Top